MAUDE Adverse Event Report: KARL STORZ SE & CO. KG C-MAC® S PEDIATRIC IMAGER; ENDOSCOPIC VIDEO IMAGING SYSTEM

KARL STORZ SE & CO. KG C-MAC® S PEDIATRIC IMAGER; ENDOSCOPIC VIDEO IMAGING SYSTEM
Model Number 8403XSP
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Crushing Injury (1797)
Date of Event 07/15/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has not been returned as of yet; therefore, an evaluation has not been conducted.
 
Event or Problem Description
Customer reported that during a pediatric arrest of a 4-year-old, the camera worked, but there was no light.They were able to secure the airway with an igel, but sadly, the child did not make it for reasons that were beyond the airway.The customer indicated that the failure of the c-mac s pediatric imager had no bearing on the patient outcome, as the patient had sustained crush injuries and would not have survived.
 
Additional Manufacturer Narrative
Per our prelimary evaluation in the u.S., it was confirmed that the unit has an image, but no light output.The unit is being sent to the factory in germany for further evaluation.
 
Additional Manufacturer Narrative
Per the manufacturer's investigation report: the device was returned to karl storz for investigation and forwarded to the supplier viendis.The malfunction (missing functionality of the light source) can be confirmed.The supplier indicated that there is a cable break in the camera shaft and the camera shaft itself is worn.Further, the optical condition of the housing parts is bad (worn).The supplier indicated a user related error to be the root cause for the malfunction of this device.The other issues are rooted in wearing.

Brand Name
C-MAC® S PEDIATRIC IMAGER
Common Device Name
ENDOSCOPIC VIDEO IMAGING SYSTEM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245-5017
4242188738
MDR Report Key15182761
Report Number9610617-2022-00242
Device Sequence Number20430614
Product Code CCW
UDI-Device Identifier04048551164372
UDI-Public04048551164372
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8403XSP
Device Catalogue Number8403XSP
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer08/22/2022
01/05/2023
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date10/11/2022
01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age4 YR
Patient SexUnknown